Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 16, NWS Los Angeles, CA

December 12, 2014Ventura County, California

NWS Los Angeles, CA issued this flash flood warning at Dec 12, 2014, 1:38 AM PST for Ventura County, California. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 12, 2014, 1:38 AM PST (09:38 UTC)
Expired
Dec 12, 2014, 3:30 AM PST
In force
112 min
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Ventura County, CA

The radar

The Los Angeles radar (KVTX), 21 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 9.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2014-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2014-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WGUS56 KLOX 120938
FFWLOX
CAC111-121130-
/O.NEW.KLOX.FF.W.0016.141212T0938Z-141212T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
138 AM PST FRI DEC 12 2014

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VENTURA COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...THOUSAND OAKS...VENTURA...

* UNTIL 330 AM PST

* AT 124 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A BAND OF HEAVY RAINFALL MOVING EAST AT ABOUT 20 MINUTES. 
  RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR ARE OCCURRING
  WITH THIS BAND OF RAINFALL. FLOODING IS OCCURRING OR IMMINENT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OJAI...
  SANTA PAULA...OXNARD...MOORPARK...AND FILLMORE...AND NEWBURY 
  PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3424 11863 3424 11867 3417 11867 3417 11879
      3408 11894 3404 11895 3410 11914 3413 11921
      3426 11929 3428 11934 3431 11937 3431 11939
      3435 11943 3465 11944 3459 11880

$$

HALL
2 follow-up statements
103 
WGUS76 KLOX 120948
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
148 AM PST FRI DEC 12 2014

CAC111-121130-
/O.CON.KLOX.FF.W.0016.000000T0000Z-141212T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
148 AM PST FRI DEC 12 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM PST FOR
VENTURA COUNTY...

AT 135 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
BAND OF HEAVY RAINFALL MOVING EAST AT ABOUT 20 MINUTES. RAINFALL 
RATES BETWEEN ONE AND TWO INCHES PER HOUR ARE OCCURRING WITH THIS 
BAND OF RAINFALL. FLOODING IS OCCURRING OR IMMINENT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
VENTURA...THOUSAND OAKS...OJAI...SANTA PAULA...OXNARD...MOORPARK...
FILLMORE...AND NEWBURY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OXNARD.

&&

LAT...LON 3424 11863 3424 11867 3417 11867 3417 11879
      3408 11894 3404 11895 3410 11914 3413 11921
      3426 11929 3428 11934 3431 11937 3431 11939
      3435 11943 3465 11944 3459 11880

$$

HALL
884 
WGUS76 KLOX 121131
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
331 AM PST FRI DEC 12 2014

CAC111-121138-
/O.EXP.KLOX.FF.W.0016.000000T0000Z-141212T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
331 AM PST FRI DEC 12 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 AM PST FOR VENTURA
COUNTY...

RAINFALL IS TAPERING OFF EARLY THIS MORNING AND THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE FOR VENTURA COUNTY. HOWEVER...A 
FLASH FLOOD WARNING FOR MUD AND DEBRIS FLOWS WILL CONTINUE FOR THE 
SPRINGS BURN AREA.

LAT...LON 3424 11863 3424 11867 3417 11867 3417 11879
      3408 11894 3404 11895 3410 11914 3413 11921
      3426 11929 3428 11934 3431 11937 3431 11939
      3435 11943 3465 11944 3459 11880

$$

HALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 11, 10:55 PM PST, 2 hours 43 minutes earlier.

Area forecast discussion, Dec 11, 10:55 PM PST, 2 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1055 PM PST THU DEC 11 2014

...UPDATED AVIATION AND MARINE DISCUSSIONS...

.SYNOPSIS...

A STRONG FRONTAL SYSTEM WILL BRING SIGNIFICANT RAINFALL AND WINDY
CONDITIONS TO MUCH OF THE AREA TODAY THROUGH FRIDAY...WITH THE
STEADIEST RAIN EXPECTED TONIGHT. ISOLATED THUNDERSTORMS AND HIGH
ELEVATION SNOW WILL BE POSSIBLE AS WELL. AFTER A LULL OVER THE
WEEKEND...ANOTHER STORM SYSTEM WILL BRING WET AND UNSETTLED WEATHER
FOR THE FIRST HALF OF NEXT WEEK.

&&

.SHORT TERM (TODAY-SUN)...
AT THIS TIME EVERYTHING IS ON TRACK...THE WARM FRONTAL RAIN SEEMS TO
BE HOLDING OFF ESPECIALLY OVER THE FLATTER TERRAIN. THE MAIN RAIN
BAND IS JUST TO THE WEST OF THE NW TIP OF SLO COUNTY. RADAR SHOWS
SEVERAL NICE ENHANCED BANDS OF RAIN EMBEDDED IN THE FRONT. 00Z MDLS
ARE CONSISTENT AND SHOW THE FRONT REACHING NW SLO COUNTY AT
8PM...WESTERN SBA COUNTY AT 11 PM...THE SBA/VTA BORDER AT 2 AM...IT
THEN ACCELERATES AND IS FCST TO REACH DOWNTOWN L.A. AT 600 AM.

PEAK RAINFALL RATES WILL OCCUR FOR 2 TO 3 HOURS NORTH OF POINT
CONCEPTION AND 1 TO 2 HOURS SOUTH OF POINT CONCEPTION. PEAK RAIN
FALL RATES WILL BE BETWEEN .75 TO 1.00 INCHES PER HOUR. ANY TSTMS
THAT DEVELOP IN THE FRONTAL BAND WILL PRODUCE GREATER THAN 1 INCH
PER HOUR RATES. PRECIP TOTALS LOOK GOOD...ALTHOUGH WOULD NOT BE
SURPRISED TO SEE THE SANTA YNEZ RANGE WITH SOME 4 TO 6 INCH AMOUNTS.

WINDS ARE THE EXTRA ADDED BIG DEAL WITH THIS SYSTEM AND HIGH WIND
WARNINGS NOW COVER THE ENTIRE AREA NORTH OF POINT CONCEPTION AND
WITH 00Z NAM SHOWING 60 MPH WINDS JUST OFF THE SFC COMING UP ALONG
WITH THE FRONT JUST ABOUT ANYWHERE YOU GO IN SLO OR SBA COUNTY THERE
WILL BE 60 MPH WIND GUSTS. THE WINDS WILL BE VERY STRONG ABOVE 5000
FEET WITH WIND GUSTS 75 MPH OR HIGHER. THE WINDS WILL QUICKLY
SUBSIDE AFTER THE FRONT PASSES.

FROM PREVIOUS DISCUSSION

BEHIND THE FRONT...A COLD AND UNSTABLE AIR MASS WILL GENERATE PLENTY
OF SHOWERY PRECIPITATION THROUGH FRIDAY NIGHT.

RAINFALL AMOUNTS THROUGH FRIDAY EVENING ARE STILL ON TRACK...WITH
1-2 INCHES FOR COASTAL/VALLEY AREAS AND 2-4 INCHES IN THE FOOTHILLS
AND MOUNTAINS. THE HEAVIEST RAIN WILL OCCUR RIGHT ALONG THE COLD
FRONT WITH HOURLY RATES BETWEEN 0.50 AND 1.00 INCHES. WITH THE
SHOWERY ACTIVITY BEHIND THE FRONT...HOURLY AMOUNTS AROUND 0.50
INCHES WILL CONTINUE TO BE LIKELY THROUGH FRIDAY. SO...BURN AREAS
WILL BE SUSCEPTIBLE TO FLASH FLOODING AND MUD/DEBRIS FLOWS...AND
A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE RECENT BURN AREAS
FROM MIDNIGHT FRIDAY THROUGH FRIDAY EVENING.

DUE TO SIGNIFICANT LIFT ALONG THE COLD FRONT...THERE WILL BE THE
POSSIBILITY OF STRONG THUNDERSTORMS IN ASSOCIATION WITH THE COLD
FRONT. DUE TO GOOD VERTICAL SHEAR...SOME OF THESE STORMS COULD
BECOME SEVERE...PRODUCING STRONG WIND GUSTS...INTENSE RAINFALL AND
THE POSSIBILITY OF WATERSPOUTS/FUNNEL CLOUDS/WEAK TORNADOES. BEHIND
THE FRONT...THE COLD AND UNSTABLE AIR MASS WILL CONTINUE TO RESULT
IN THE POSSIBILITY OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. SEE
LAXSPSLOX FOR DETAILS ABOUT THE POSSIBLE SEVERE THUNDERSTORM THREAT
WITH THE COLD FRONT.

AS FOR WINDS...WITH A TIGHTENING SURFACE PRESSURE GRADIENT AND
STRONG LOWER LEVEL WINDS (50-60 KNOTS AT 850 MB)...STRONG AND GUSTY
SOUTHERLY WINDS WILL CONTINUE ALONG AND AHEAD OF THE FRONT. WILL
EXPECT WARNING LEVEL GUSTS (60-75 MPH) ACROSS ALL MOUNTAIN ZONES...
THE ANTELOPE VALLEY AS WELL AS THE INTERIOR VALLEYS OF SAN LUIS
OBISPO AND SANTA BARBARA COUNTIES. ELSEWHERE ACROSS THE COASTS AND
VALLEYS THERE WILL LIKELY BE STRONG ADVISORY-LEVEL WINDS (GUSTS
40-55 MPH) AND ADVISORIES WILL BE IN EFFECT FOR THOSE AREAS THROUGH
EARLY FRIDAY MORNING.

ON SATURDAY...OTHER THAN A LINGERING SHOWER THREAT OVER THE
MOUNTAINS IN THE MORNING...DRY CONDITIONS WILL BE EXPECTED. WITH
SOME SUNSHINE...AFTERNOON TEMPERATURES WILL BE A LITTLE WARMER. THE
DRY CONDITIONS WILL CONTINUE ON SUNDAY...WITH AFTERNOON TEMPERATURES
INCHING UP A BIT HIGHER STILL.

.LONG TERM (MON-THU)...
FOR THE EXTENDED...MODELS ARE IN GOOD SYNOPTIC AGREEMENT THROUGH THE
PERIOD. FOR MONDAY THROUGH WEDNESDAY...A COUPLE OF STORM SYSTEMS
WILL MOVE ACROSS THE AREA...BRINGING ANOTHER THREAT OF RAINFALL TO
THE AREA. FORTUNATELY...MODELS INDICATE THIS RAINFALL THREAT NEXT
WEEK WILL NOT BE ANYWHERE NEAR AS INTENSE AS TONIGHT/FRIDAY...BUT
STILL A BENEFICIAL AMOUNT.

BY THURSDAY...AN UPPER LEVEL RIDGE WILL BUILD OVER THE AREA.
SO...DRY AND WARMER CONDITIONS WILL BE EXPECTED.

&&

.AVIATION...12/0550Z.

AT 0520Z...THERE WAS NO MARINE INVERSION AT KLAX.

LOW CONFIDENCE IN THE 06Z TAFS MAINLY DUE TO TIMING BETWEEN FLIGHT
CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE IS HI
CONFIDENCE OF IFR/MVFR CONDITIONS TONIGHT AND FRI AT ALL THE
AIRFIELDS...ALONG WITH STRONG AND GUSTY SE TO S WINDS TONIGHT INTO
FRI MORNING...ALTHO THE STRONG WINDS WILL DIMINISH QUICKLY BEHIND A
VIGOROUS COLD FRONT WHICH WILL PASS THRU THE AREA FROM NW TO SE
TONIGHT AND EARLY FRI. THE TIMING OF THE INCREASE AND DECREASE OF
THE STRONG WINDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO AND WILL
DEPEND ON THE SPEED OF THE FRONT AS IT PASSES THRU SWRN CA. VFR
CONDITIONS ARE EXPECTED FOR MOST OF THE AIRFIELDS FRI EVENING.

KLAX...LOW CONFIDENCE IN THE 00Z TAF MAINLY DUE TO TIMING BETWEEN
FLIGHT CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE
IS HI CONFIDENCE OF MVFR CONDITIONS FOR MOST OF THE TAF PERIOD AT
THE AIRFIELD ALTHO THERE IS A 30-40 PERCENT CHANCE OF IFR CIGS AT
TIMES LATER TONIGHT INTO EARLY FRI. THERE WILL ALSO BE STRONG AND
GUSTY SE WINDS AS HIGH AS 35 KT TONIGHT INTO FRI MORNING...ALTHO THE
STRONG WINDS WILL DIMINISH QUICKLY BEHIND A VIGOROUS COLD FRONT
WHICH WILL PASS BY THE AIRFIELD EARLY FRI MORNING. THE TIMING OF THE
INCREASE AND DECREASE OF THE STRONG WINDS MAY BE OFF PLUS/MINUS AN
HOUR OR TWO AND WILL DEPEND ON THE SPEED OF THE FRONT AS IT PASSES
THRU THE AREA. VFR CIGS ARE EXPECTED AFT ABOUT 03Z FRI EVENING AND
LINGERING THRU LATE FRI NIGHT.

KBUR...LOW CONFIDENCE IN THE 00Z TAF MAINLY DUE TO TIMING BETWEEN
FLIGHT CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE
IS HI CONFIDENCE OF IFR/MVFR CONDITIONS FOR MOST OF THE TAF PERIOD
AT THE AIRFIELD. THERE WILL ALSO BE STRONG AND GUSTY SE TO S WINDS
AS HIGH AS 35 KT TONIGHT INTO FRI MORNING...ALTHO THE STRONG WINDS
WILL DIMINISH QUICKLY BEHIND A VIGOROUS COLD FRONT WHICH WILL PASS
BY THE AIRFIELD EARLY FRI MORNING. THE TIMING OF THE INCREASE AND
DECREASE OF THE STRONG WINDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO
AND WILL DEPEND ON THE SPEED OF THE FRONT AS IT PASSES THRU THE
AREA. VFR CIGS ARE EXPECTED AFT ABOUT 03Z FRI EVENING.

&&

.MARINE...11/900 PM PST...

SWELLS WILL FURTHER INCREASE TONIGHT ACROSS THE REGION AND REMAIN
HIGH INTO THE WEEKEND.

GALE WARNINGS ARE IN EFFECT FOR MOST OF THE COASTAL WATERS THOUGH
LATE TONIGHT AS A VIGOROUS COLD FRONT PASSES THRU THE AREA. WHEN
WINDS DIMINISH ON FRIDAY AN ADVISORY FOR HAZARDOUS SEAS WILL STILL
BE NEEDED INTO SATURDAY FOR THE LARGE SWELLS.

THERE IS A POSSIBILITY OF THUNDERSTORMS WITH FAVORABLE CONDITIONS
FOR WATERSPOUTS TONIGHT THROUGH LATE FRIDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
FLOOD WATCH (SEE LAXFFALOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...RAT/RORKE
AVIATION...SIRARD
MARINE...SIRARD
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 11, 8:35 AM PST, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
835 AM PST THU DEC 11 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-121400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
835 AM PST THU DEC 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

HIGH SURF AND DANGEROUS RIP CURRENTS WILL AFFECT THE AREA BEACHES
TODAY AND TONIGHT. A COLD FRONT WILL BRING HEAVY RAIN...STRONG WINDS
A SLIGHT CHANCE OF THUNDERSTORMS AND POSSIBLE FLOODING TO THE AREA
THIS EVENING AND OVERNIGHT. SNOW WILL ACCUMULATE ABOVE 6000 FEET IN
VENTURA AND LOS ANGELES COUNTY MOUNTAINS THROUGH THIS EVENING.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

HIGH SURF AND DANGEROUS RIP CURRENTS WILL AFFECT THE AREA BEACHES
THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL AFFECT ALL AREAS
AND THE WATERS FRIDAY. MORE RAIN...ALTHOUGH LESS INTENSE...IS SLATED
FOR EARLY NEXT WEEK.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 12, 1:10 AM PST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
110 AM PST FRI DEC 12 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     NON-TSTM WND GST 9 SE ACTON              34.39N 118.08W
12/12/2014  M74 MPH          LOS ANGELES        CA   MESONET

            RAWS STATION MILL CREEK AT ELEVATION 5,021
            FT. GUSTS OF 74 MPH.

&&

CK
Local storm report, Dec 12, 1:11 AM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
111 AM PST FRI DEC 12 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     NON-TSTM WND GST 8 NNE MOUNT WILSON      34.33N 118.03W
12/11/2014  M66 MPH          LOS ANGELES        CA   MESONET

            RAWS STATION CHILAO AT 5,4050 FT. GUSTS OF
            66 MPH.

&&

CK
Local storm report, Dec 12, 1:13 AM PST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
113 AM PST FRI DEC 12 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     NON-TSTM WND GST 2 E SANTA YNEZ          34.61N 120.07W
12/11/2014  M64 MPH          SANTA BARBARA      CA   AWOS

            AWOS STATION SANTA YNEZ APT. /IZA/

&&

CK
Local storm report, Dec 12, 1:14 AM PST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
114 AM PST FRI DEC 12 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     NON-TSTM WND GST 10 SSW CALIFORNIA VALLEY35.19N 120.08W
12/11/2014  M58 MPH          SAN LUIS OBISPO    CA   MESONET

            RAWS STATION BRANCH MOUNTAIN AT 3,770 FT.
            GUST OF 58 MPH.

&&

CK
Local storm report, Dec 12, 1:20 AM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
120 AM PST FRI DEC 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     FLASH FLOOD      SANTA BARBARA           34.43N 119.72W
12/12/2014                   SANTA BARBARA      CA   BROADCAST MEDIA

            AT 1241 AM EL COLEGIO ROAD IN ISLA VISTA SHUT DOWN DUE TO
            FLOODING AND CARS ARE PARTIALLY SUBMERGED

&&

SETO
Local storm report, Dec 12, 1:29 AM PST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
129 AM PST FRI DEC 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     FLASH FLOOD      SANTA BARBARA           34.43N 119.72W
12/12/2014                   SANTA BARBARA      CA   LAW ENFORCEMENT

            AT 100 AM US101N AT N BATH ST OFF RAMP FLOODING IN SANTA
            BARBARA.

&&

SETO

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 9:04 PM PSTSpecial Marine WarningLOX56 min
Dec 11, 9:06 PM PSTAreal Flood AdvisoryLOX6 hr
Dec 11, 9:38 PM PSTAreal Flood AdvisoryLOXSanta Barbara6 hr
Dec 11, 10:03 PM PSTSmall Craft Advisory for Hazardous SeasLOX59 hr
Dec 11, 10:17 PM PSTFlash Flood WarningLOXSan Luis Obispo, Santa Barbara118 min
Dec 11, 10:32 PM PSTSpecial Marine WarningLOX58 min
Dec 11, 11:04 PM PSTFlash Flood WarningLOXSan Luis Obispo, Santa Barbara86 min
Dec 11, 11:36 PM PSTSpecial Marine WarningLOX54 min
Dec 12, 12:12 AM PSTFlash Flood WarningLOXSanta Barbara2 hr
Dec 12, 12:33 AM PSTSpecial Marine WarningLOX57 min
Dec 12, 12:48 AM PSTWind AdvisoryLOX4 hr
Dec 12, 12:56 AM PSTFlash Flood WarningLOXVentura9 hr
Dec 12, 1:04 AM PSTAreal Flood AdvisoryLOX3 hr
Dec 12, 2:05 AM PSTSpecial Marine WarningLOX40 min
Dec 12, 2:40 AM PSTFlash Flood WarningLOXLos Angeles, Ventura3 hr
Dec 12, 2:57 AM PSTSpecial Marine WarningLOX93 min
Dec 12, 3:38 AM PSTFlash Flood WarningLOXLos Angeles4 hr
Dec 12, 3:58 AM PSTSpecial Weather StatementLOXLos Angeles47 min
Dec 12, 4:02 AM PSTAreal Flood AdvisoryLOX3 hr
Dec 12, 4:06 AM PSTAreal Flood AdvisoryLOX114 min
Dec 12, 6:48 AM PSTFlash Flood WarningLOXLos Angeles3 hr
Dec 12, 6:58 AM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Dec 12, 7:22 AM PSTFlash Flood WarningLOXLos Angeles3 hr
Dec 12, 8:19 AM PSTFlash Flood WarningLOXLos Angeles3 hr
Dec 12, 8:29 AM PSTWinter Weather AdvisoryLOX14 hr
Dec 12, 3:31 PM PSTAreal Flood AdvisoryLOXLos Angeles119 min

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.